Hi, I just have a few dermatologic symptoms I am concerned with. First of which would be a brown disoloration that started on my wrist, and is sort of scaly. It presented itself about a year and a half ago, and has grown just a tad. The current diameter is about 2 to 2 1/2 inches. It is not symmetrical and the border color fades into the rest of my skin. About 7 or 8 months ago, the same type of discoloration appeared on my ankle (opposite side), over those 7 or 8 months it has grown dramatically. It is about 4 inches long and is asymmetrical as well. The other side of that same ankle is now becoming discolored too. My other leg, as well as my stomach has started to show brown patches as well. My pinky toe on the same foot that is discolored, over the past month has become black under the toenail, around the bed, and has grown in size as well. The other toes just have a brown discoloration around the bed of the nail, and is not available under the toenails themselves. My Neurologist has even been concerned with the thickness and discoloration around my wrist, and he is not the sharpest tool in the shed. A snake could be right beside him, and he wouldn't notice it. What could be causing these issues, can they be tied together? Or could they be just two unrelated issues? I have considered making an appointment with a Dermatologist. I have also been bruising a great deal, on my arms, hands, feet and legs. So bad that at times I have had 10 -- 15 at one time. My last appointment with my Neurologist, his nurse asked about the bruising...The way she looked, I believe she thought that I was being physically abused. The bruises are painless and vary in size, some being as three times bigger than a quarter. Could that be related as well, to the skin and nail changes?
Anemia and deficiency of vitamins C, K, B12, or folic acid are the common causes of easy bruisability.Try taking iron tablets and multivitamins for some days and see if the symptoms improve.
If the symptoms do not improve, get yourself evaluated by a physician and look out for SLE, bone marrow disorders, liver diseases or leukemias. Anti-clotting (anti-coagulants) medication also can cause increased bruising. SLE is an important possibility that needs to be ruled out.
I hope it helps. Take care and please do keep me posted in case you have any additional doubts. Kind regards.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.